Tornado, Dillon
- When
- September 27, 1:52 PM EST to 1:53 PM EST
- Where
- Dillon County, 2 mi E of Oak Grove
- Rating
- F0
- Path length
- 0.2 mi
- Path width
- 25 yd
- Reported by
- NWS STORM SURVEY
- Coordinates
- 34.350, -79.483
A tornado downed trees along Interstate 95.
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at Sep 27, 11:10 AM EST, 2 hours 42 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 1210 PM EDT MON SEP 27 2004 .SHORT TERM (THIS AFTERNOON)... TORNADO WATCH TIL 500 PM AS BREAKS OF SUNSHINE HAVE AIDED IN DECREASING STABILITY. ADJUSTED TEMPS AND DEWPOINTS UPWARD TODAY AND WITH A FEW BREAKS OF SUNSHINE...ADJUSTED SKY COVER DOWN. WENT WITH CATEGORICAL POPS SOUTH CAROLINA AND LIKELY NORTH CAROLINA FOR TODAY. KNOCKED WINDS DOWN SLIGHTLY FROM PREVIOUS FORECAST OVER LAND GIVEN CONTINUED WEAKENING OF TROPICAL CYCLONE. BOOSTED QPF AND RAISED FLOOD WATCH. CURRENT FORECAST TRACK OF JEANNE SHOULD ALLOW 2 TO 4 INCHES OF RAIN TO FALL OVER A GOOD PORTION OF THE AREA WITH UPWARDS OF 6 INCHES POSSIBLE. THIS SHOULD BE ENOUGH TO POSE A FLOOD THREAT. && .MARINE... JEANNE...CURRENTLY POSITIONED OVER SOUTHWEST GEORGIA...WILL CONTINUE TO WEAKEN...AND IT IS FORECAST TO MOVE INTO THE CAROLINAS LATE TONIGHT INTO TUESDAY. DESPITE THE WEAKENING TREND...WINDS ACROSS THE COASTAL WATERS WILL INCREASE IN RESPONSE TO THE TIGHTENING SURFACE PRESSURE GRADIENT. GALE WARNINGS ARE ALREADY IN EFFECT...HOWEVER THINK CONDITIONS WILL BE MARGINAL. ADJUSTED FORECAST WINDS DOWN JUST A BIT TONIGHT...BUT STILL MEET GALE CRITERIA WITH FREQUENT GUSTS ABOVE 35 KT. SEAS ARE CURRENTLY 7 FT AT FRYING PAN SHOALS BUOY AND 11 FT AT EDISTO BUOY. SEAS WILL ONLY BUILD IN RESPONSE TO THE INCREASING WINDS. SOME ADJUSTMENTS MADE TO THE FORECAST SEAS...WITH A MAXIMUM HEIGHTS OF 8 TO 11 FT TONIGHT. THE HIGH SURF ADVISORY WHICH WAS ONLY IN EFFECT FOR GEORGETOWN COUNTY HAS BEEN TAKEN DOWN. CRITERIA IS NO LONGER BEING MET ACCORDING TO THE LATEST BUOY REPORTS. THE RISK OF RIP CURRENTS ALONG ALL BEACHES REMAINS HIGH HOWEVER. && .AVIATION... RAIN BANDS FROM JEANNE WILL CAUSE RAPID DECREASES IN VISIBILITIES AND CEILINGS THIS AFTERNOON THROUGH THIS EVENING. WINDS WILL INCREASE AS THE SHOWERS AND ISOLATED THUNDERSTORMS PASS THROUGH...WITH GUSTS TO 30 KTS POSSIBLE. WINDS WILL SHIFT TO THE SOUTHWEST BY MORNING AND INCREASE WITH AVERAGE SPEEDS APPROACHING 20-25 KTS...WITH SLIGHTLY DRIER AIR PUSHING IN. CEILINGS BY MID MORNING WILL IMPROVE WITH STILL INTERMITTENT MVFR IN SHOWERS. && .ILM WATCHES/WARNINGS/ADVISORIES... NC...FLOOD WATCH THROUGH TUESDAY MORNING ALL ZONES. SC...FLOOD WATCH THROUGH TUESDAY MORNING ALL ZONES. MARINE...GALE WARNING...AMZ250-252-254-256. SHORT TERM...DIGIORGI AVIATION...DL MARINE...JAQ
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 206 PM EDT MON SEP 27 2004 NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-280823- BLADEN NC-BRUNSWICK NC-COLUMBUS NC-DARLINGTON SC-DILLON SC- FLORENCE SC-GEORGETOWN SC-HORRY SC-MARION SC-MARLBORO SC- NEW HANOVER NC-PENDER NC-ROBESON NC-WILLIAMSBURG SC- INCLUDING THE CITIES OF...BENNETTSVILLE...BURGAW...CONWAY... DARLINGTON...DILLON...ELIZABETHTOWN...FLORENCE...GEORGETOWN... HAMPSTEAD...HARTSVILLE...KINGSTREE...LAKE CITY...LELAND...LORIS... LUMBERTON...MARION...MULLINS...MURRELLS INLET...MYRTLE BEACH... SHALLOTTE...SOUTHPORT...TABOR CITY...WHITEVILLE AND WILMINGTON 206 PM EDT MON SEP 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NORTH CAROLINA AND NORTHEASTERN SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT A TORNADO WATCH IS IN EFFECT FOR ALL OF NORTHEAST SOUTH CAROLINA THROUGH 5 PM. CONDITIONS WILL REMAIN FAVORABLE FOR ISOLATED TORNADOES THROUGH TONIGHT FOR THE ENTIRE AREA. A FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA UNTIL 11 AM TUESDAY. RAINFALL TOTALS OF 2 TO 4 INCHES...WITH LOCAL AMOUNTS UP TO 6 INCHES IS POSSIBLE. A GALE WARNING IS IN EFFECT FOR ALL COASTAL WATERS TODAY. THERE IS A HIGH RISK OF RIP CURRENTS TODAY AND TONIGHT FOR ALL AREA BEACHES. THERE IS A POSSIBILITY OF TORNADOES ACROSS THE ENTIRE REGION TODAY AS TROPICAL STORM JEANNE MOVES TOWARD THE AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY. JAQ
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1239 PM EDT MON SEP 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1216 PM TORNADO 2 E LAKE CITY 33.87N 79.72W
09/27/2004 FLORENCE SC PUBLIC
REPORT OF TORNADO SIGHTING, SEVERAL TREES UPROOTED OFF OF
THE HIGHWAY 378 BYPASS.
&&
JANPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1259 PM EDT MON SEP 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1243 PM TORNADO OATLAND 33.49N 79.35W
09/27/2004 GEORGETOWN SC UNKNOWN
TORNADO TOUCHDOWNS IN THE VICINITY OF CHOPPEE ROAD,
CARVERS BAY AREA. ALSO, FUNNEL CLOUDS SITED NEARBY.
&&
JANThe Wilmington radar (KLTX), 105 km away, was scanning. The volume nearest the first event began at 18:53 UTC.
1 tornado. Local standard time, as filed.
A tornado downed trees along Interstate 95.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Carolina in 2004Every state in 2004This day in weather historyThe tornado archive for South Carolina, 2004Warnings in South Carolina, September 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5423724.